Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Hello! I was diagnosed with c-diff about 4 weeks ago

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6115 Questions
Question
Hello! I was diagnosed with c-diff about 4 weeks ago and had constant diarrhea for that entire time. I was first given Flagal which did nothing. My doctor then started me on another antibiotic that begins with a V (sorry but don'the remember the name ) . That seemed to do the trick but now I'm noticing my stools are becoming loose and watery again. Although, I'm taking Diphenoxtlate Atrophy to control the diarrhea which hasn't been anything like the first onset of this. Do you think I may not have gotten rid of this with the antibiotic? I had to take it every six hours and I have to admit occasionally I would be very late taking the next pill but did complete the total of pills which was a lot. I can't imagine first of all where I would have gotten this in the first place and I very seldom ever
take antibiotics. Although I'm not sure but I think I may have been on one
several months ago. I'll have to check with my primary. I did have a colonoscopy done right before this started and my gastrointestinal dr. said my colon was a bit irritated but nothing remarkable. So, there you have it. Appreciate your thoughts. Sincerely, Marcy XXXXXXX


Posted Wed, 6 Dec 2017 in Digestion and Bowels
 
 
Answered by Dr. Chobufo Ditah 4 hours later
Brief Answer:
v=vancomycin!

Detailed Answer:
Hi,

This might be Cdiff recurrence and occurs in as many as 25% of persons treated for this . I will advise that you first get a stool exam to make sure there are no other causes of diarrhea that explain the present episode. If this is ruled out and a recurrence retained as diagnosis, guidelines recommend that you be treated with a tapering and pulsed oral vancomycin.

I hope this helps and guides. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor